Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 22, 2012, 12:40 PM EDT for Lake County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2012, 12:40 PM EDT (16:40 UTC)
- Expired
- Aug 22, 2012, 1:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 138 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
363
WWUS82 KMLB 221640
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1240 PM EDT WED AUG 22 2012
FLZ044-045-144-221730-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
1240 PM EDT WED AUG 22 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 50 MPH AND SMALL HAIL OVER LAKE COUNTY...WESTERN ORANGE
COUNTY...
* UNTIL 130 PM EDT.
AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL
QUICKLY APPROACHING WESTERN LAKE COUNTY...MOVING NORTHEAST AT 25 MPH.
THE STORMS WILL FIRST REACH AREAS FROM LADY LAKE SOUTH THROUGH
LEESBURG AND MASCOTTE THEN CONTINUE TO THE NORTHEAST ACROSS LAKE AND
INTO WESTERN ORANGE COUNTY EARLY THIS AFTERNOON.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.
LAT...LON 2896 8196 2897 8166 2905 8166 2905 8164
2927 8165 2921 8162 2920 8157 2915 8152
2910 8150 2909 8146 2835 8147 2835 8196
TIME...MOT...LOC 1637Z 230DEG 26KT 2894 8212
$$
52What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 22, 9:30 AM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 22, 9:30 AM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 930 AM EDT WED AUG 22 2012 .DISCUSSION... CURRENT...RADAR INDICATING THAT MOST OF THE SHOWERS AND STORMS WEST AND NORTH OF EAST CENTRAL FLORIDA FOR NOW. FIRST COUPLE OF VISIBLE SATELLITE IMAGES SHOWING MOSTLY CLOUDY SKIES IN THE FORM OF MIDDLE AND HIGH CLOUDS. BROAD DEEP TROUGHING STILL OVER THE SOUTHEAST UNITED STATES WITH THE TROUGH AXIS OVER THE NORTH CENTRAL GULF...ALABAMA AND THE WESTERN FLORIDA PANHANDLE. PERSISTENT SOUTHWEST FLOW ALOFT AND EMBEDDED VORTICITY MAXES MOVING QUICKLY SOUTHWEST TO NORTHEAST WILL KEEP THIS AFTERNOON AND EVENING'S WEATHER VERY UNSETTLED. THE MORNING UPPER AIR SOUNDINGS SHOW COOLER AIR HAS WORKED ITS WAY OVERTOP FLORIDA STEEPENING MID LEVEL LAPSE RATES. THE STEEPEN MID LEVEL LAPSE RATES WILL INCREASE THE POTENTIAL FOR STRONGER STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS AND LARGER HAIL THIS AFTERNOON. THE VERTICAL WIND PROFILERS WERE DETECTING SOUTH TO SOUTHWEST WINDS AT 15 TO 20 MPH THROUGH 10,000 FEET THAT WILL SLOW SEA BREEZE FORMATION AND LIMIT INLAND MOVEMENT TO THE IMMEDIATE COAST BREVARD AND VOLUSIA COUNTIES AND FAST MOVING STORMS THIS AFTERNOON. PREVIOUS DISCUSSION THU-SAT...WESTERN ATLC RIDGE FORECAST TO REMAIN SUPPRESSED S OF THE REGION DUE TO COT'D PRESENCE OF TROUGHING ALONG THE US EASTERN SEABOARD. THE WRN ATLC RIDGE ACTUALLY REMAINS MOST EVIDENT AT MID LEVELS GENERALLY FROM BERMUDA SWWD TO THE BAHAMAS AT WEEKS END. THIS FEATURE CONTINUES TO STEER TC ISAAC ON A GENERAL WWD HEADING LATE THIS WEEK. LOCAL FORECAST WL CONTINUE TO INDICATE SCT DIURNAL POPS OVER THE AREA WITH SOMEWHAT HIGHER CHCS OVER NORTH CENTRAL FL BUT SCT IN COVERAGE AREAWIDE INTO THE WEEKEND WITH SEASONALLY WARM TEMPS. SUN-TUE...ATTENTION TOWARD ISAAC DURING THE WEEKEND TRANSLATES TO HIS POSSIBLE EFFECTS ON AREA EARLY NEXT WEEK. NHC FORECAST DAY 5 POSITION CURRENTLY JUST NORTH OF THE CENTRAL CUBA COAST SUNDAY EVE WITH ANTICIPATED DRAWING NWD OF THE FORECAST TRACK DUE TO INTERACTION WITH US EAST COAST TROUGH. UNCERTAINTY EXISTS WITH REGARD TO STRENGTH OF THE MID TROPOSPHERIC RIDGE CURRENTLY NORTH OF ISAAC AND THE EVENTUAL WEAKENING OF THE WWD EXTENT OF THE RIDGE AND ONSET OF INTERACTION WITH THE US EAST COAST TROUGH. LATEST 00Z ECMWF RUN INDICATES A STRONGER MORE EXPANSIVE WWD EXTENSION OF THIS RIDGE AND THUS A MORE WWD MOTION OF ISAAC TOWARD THE EASTERN GULF. IT IS HOPED THE HIGH ALTITUDE G4 SURVEILLANCE FROM THE NOAA JET BEGINNING THURSDAY WILL SAMPLE THE REGION AROUND ISAAC AND PROVIDE ADT'L INFO FOR MODEL GUIDANCE. AFTER COORD WITH NWS MIAMI WL USE THE GFS MOTION AND GENERAL WIND FIELD PAST DAY 5 WITH CAPPING OF THE MODEL PREDICTED GRIDDED WIND SPEEDS OVER LAND AND MARINE AREA AT THIS EARLY JUNCTURE. ONSHORE FLOW IS FORECAST TO EXIST OVER THE REGION THIS WEEKEND INTO EARLY NEXT WEEK. IF THIS PLAYS OUT EXPECT A DAILY AND EARLIER ONSET OF THE EAST COAST SEA BREEZE WITH DEEPER PENETRATION INLAND AND POSSIBLE HIGHER POPS INTO THE INTERIOR AWAY FROM THE COAST THROUGH THE AFTERNOON/EVENING. TEMPERATURES TO REMAIN WITHIN A DEGREE OR TWO OF NORMAL EACH DAY. && .AVIATION... ISOLATED IFR CEILINGS IN THE MCO-SFB AREA UNTIL 14Z. VFR REMAINING TAF SITES THROUGH 18Z. AFTER 18Z...TEMPO MVFR/IFR IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. BETTER POTENTIAL FOR WIND GUSTS TO 50 MPH OR MORE AND COIN SIZE HAIL IN THE STRONGER STORMS 19Z-23Z. ISOLATED SHOWERS AND STORMS 00Z-04Z. && .MARINE... CURRENT...BUOYS 010 AND 012(OFF SAINT AUGUSTINE) RECORDING SOUTH TO SOUTHWEST WINDS TO 16 KNOTS. THE NOAA AND NEARSHORE SCRIPPS BUOYS RECORDING 1 TO 3 FOOT SEAS. TODAY...SOUTH TO SOUTHWEST WINDS AT OR BELOW 10 KNOTS CAPE CANAVERAL NORTH. AREAS SOUTH OF CAPE CANAVERAL MAY SEE SOME FLUCTUATION TO SOUTHEAST WINDS LATE AFTERNOON INTO THE EARLY EVENING AS A SEA BREEZE TRIES TO SET UP LATE IN THE DAY. OFFSHORE MOVING STORMS WILL ONCE AGAIN OCCUR FROM EARLY AFTERNOON THROUGH EVENING...PRODUCING CLOUD TO WATER LIGHTNING STRIKES...GUSTY WINDS AND HEAVY DOWNPOURS. BOATERS SHOULD REMAIN ALERT TO THE SKY AND BE PREPARED TO SEEK SAFE HARBOR IF PLANNING TO BE ON THE WATER THIS AFTERNOON/EVENING. PREVIOUS DISCUSSION THU-SAT...GENERALLY FAVORABLE BOATING CONDITIONS WITH OFFSHORE OF LIGHT ONSHORE AFTERNOON SEA BREEZE CONDITIONS. BECOMING ONSHORE DURING THE WEEKEND. SUNDAY...ONSHORE WINDS WILL INCREASE IN LINE WITH GRADUAL APPROACH OF TC ISAAC TOWARD THE GENERAL AREA. DEGRADED WINDS AND SEAS WILL BE THE STORY DURING EARLY NEXT WEEK. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && UPDATES......WIMMER IMPACT WX....GLITTO
Hazardous weather outlook, Aug 22, 11:08 AM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1108 AM EDT WED AUG 22 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-222130- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1108 AM EDT WED AUG 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... SOUTHWEST FLOW AND A DISTURBANCE ALOFT WILL ALLOW FOR SCATTERED TO NUMEROUS STORMS TO DEVELOP THIS AFTERNOON. A FEW OF THE STORMS AND OUTFLOWS MOVING ONSHORE FROM THE GULF WILL REACH NORTHERN INTERIOR SECTIONS OF EAST CENTRAL FLORIDA EARLY TO MID AFTERNOON. STORMS MAY ALSO START TO FORM ALONG THE EAST COAST SEA BREEZE BY MID AFTERNOON. STORMS WILL INCREASE INTO THE LATE AFTERNOON AS STORMS AND OUTFLOWS FROM THE INTERIOR INTERACT WITH THE EAST COAST SEA BREEZE. STORM MOTION WILL BE TOWARD THE NORTHEAST AROUND 20 MPH. CONDITIONS WILL BE PRESENT FOR A FEW OF THESE STORMS TO BECOME STRONG TO SEVERE AND PRODUCE GUSTY WINDS UP TO 60 MPH...TORRENTIAL DOWNPOURS...FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO THE SIZE OF COINS AND ISOLATED FUNNEL CLOUDS. .FLOOD IMPACT... HEAVIER SHOWERS AND STORMS THAT OCCUR OVER AREAS WHICH HAVE RECEIVED CONSIDERABLE RAINFALL RECENTLY MAY CAUSE BRIEF PONDING OF WATER IN LOW LYING AREAS AND POOR DRAINAGE AREAS. RAINFALL AMOUNTS OF UP TO 3 INCHES WITHIN A COUPLE OF HOURS WILL BE POSSIBLE IN STRONGER STORMS. .MARINE THUNDERSTORM GUST IMPACT... LIGHTNING STORMS WILL ORIGINATE OVER LAND AND MOVE TO THE NORTHEAST AT AROUND 20 KNOTS. THESE OFFSHORE PROPAGATING STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS OF 40 TO 50 KNOTS...EXCESSIVE CLOUD TO WATER LIGHTNING STRIKES AND HEAVY DOWNPOURS OVER INLAND LAKES AND AREAS ALONG THE ATLANTIC. .WATERSPOUT IMPACT... STRONGER STORMS THAT MOVE TOWARD THE EAST COAST AND INTERACT WITH SEA BREEZE WILL HAVE THE POTENTIAL TO PRODUCE A BRIEF WATERSPOUT WHEN CROSSING THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORM CHANCES WILL EXIST INTO THE UPCOMING WEEKEND AS THE ATLANTIC RIDGE AXIS MOVES NORTH AND BRINGS SOMEWHAT DRIER AIR INTO THE AREA. THIS WILL ALLOW THE EAST COAST SEA BREEZE TO MOVE FARTHER INLAND...AND LOWERING RAIN CHANCES SOMEWHAT. TROPICAL STORM ISAAC IS FORECAST TO BE POSITIONED JUST NORTH OF THE CENTRAL CUBA COAST SUNDAY EVENING...POTENTIALLY IMPACTING EAST CENTRAL FLORIDA EARLY NEXT WEEK. STAY TUNED TO THE LATEST FORECASTS FROM THE NATIONAL HURRICANE CENTER ON THIS DEVELOPING SITUATION. WE ARE ENTERING THE CLIMATOLOGICAL PEAK OF THE HURRICANE SEASON IN THE ATLANTIC BASIN. NOW IS THE TIME TO REVIEW YOUR HURRICANE PLANS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. GUSEMAN/GLITTO
In the hours before
Local storm report, Aug 22, 10:40 AM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
1040 AM EDT WED AUG 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG 2 SSW PALM BAY 27.96N 80.67W
08/21/2012 BREVARD FL FIRE DEPT/RESCUE
LARGE TREE DOWN IN ROAD. CORNNER OF TROUTMAN BLVD. AND
PORT MALABAR ROAD.
&&
ARBSpecial weather statement, Aug 22, 12:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1240 PM EDT WED AUG 22 2012
FLZ044-045-144-221730-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
1240 PM EDT WED AUG 22 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 50 MPH AND SMALL HAIL OVER LAKE COUNTY...WESTERN ORANGE
COUNTY...
* UNTIL 130 PM EDT.
AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL
QUICKLY APPROACHING WESTERN LAKE COUNTY...MOVING NORTHEAST AT 25 MPH.
THE STORMS WILL FIRST REACH AREAS FROM LADY LAKE SOUTH THROUGH
LEESBURG AND MASCOTTE THEN CONTINUE TO THE NORTHEAST ACROSS LAKE AND
INTO WESTERN ORANGE COUNTY EARLY THIS AFTERNOON.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.
LAT...LON 2896 8196 2897 8166 2905 8166 2905 8164
2927 8165 2921 8162 2920 8157 2915 8152
2910 8150 2909 8146 2835 8147 2835 8196
TIME...MOT...LOC 1637Z 230DEG 26KT 2894 8212
52The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 1:29 PM EDT | Special Weather Statement | MLB | Lake, Orange | 46 min |
| Aug 22, 2:36 PM EDT | Special Marine Warning | MLB | 114 min | |
| Aug 22, 2:41 PM EDT | Special Weather Statement | MLB | Volusia | 34 min |
| Aug 22, 5:25 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 22, 5:29 PM EDT | Special Weather Statement | MLB | Indian River | 31 min |
| Aug 22, 6:56 PM EDT | Special Weather Statement | MLB | Martin | 34 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.